Alert archive / South Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jul 10, 2016, 4:21 PM EDT for Williamsburg County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 10, 2016, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, NC
County Williamsburg County, SC
The radar
The Columbia radar (KCAE), 111 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593
WWUS82 KILM 102021
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT SUN JUL 10 2016
SCZ032-039-102100-
FLORENCE SC-WILLIAMSBURG SC-
421 PM EDT SUN JUL 10 2016
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN FLORENCE AND
NORTHWESTERN WILLIAMSBURG COUNTIES UNTIL 500 PM EDT...
AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF HEBRON...OR 11 MILES NORTHEAST OF MANNING...MOVING
EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...KINGSTREE...HEBRON...CADES...OLANTA...
CENTRAL CROSSROADS AND LAKE CITY COMMUNITY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3370 7999 3372 7997 3377 7999 3381 7994
3382 7991 3389 7987 3388 7994 3395 7997
3401 7984 3372 7965 3359 8005
TIME...MOT...LOC 2021Z 250DEG 12KT 3376 8003
$$
IIIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:07 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 10, 3:07 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 307 PM EDT SUN JUL 10 2016 .SYNOPSIS... A weak cold front will drop into the area today, bringing slightly lower humidity before returning north on Monday. Bermuda high pressure will build westward through mid-week, bringing near to slightly above normal daytime temperatures, along with a few afternoon showers and thunderstorms. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 3 PM Sunday...Latest obs show the cold front has stalled over our area just south of a line from ILM-CPC-MAO-FLO. It is actually showing signs of lifting slowly back north, which is as expected. A consensus of guidance lifts the front back north this afternoon and evening, with a warm and moist southerly flow re- asserting itself as high pressure builds back in from the south. A juicy and moderately unstable airmass developing this afternoon will lead to another round of convection with the initial focus being near the retreating front and the sea breeze front. High-res guidance begins to fire off convection right around 20Z with activity continuing into the evening hours. SPC once again has us in a Marginal risk area for severe weather, with the primary threat being from damaging winds. Overnight lows will be a bit above normal, with mid 70s most places. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... As of 3 PM Sunday...The western extension of the Bermuda high will keep up a warm and moist south to southwesterly flow over the eastern Carolinas through the period. A moderately unstable column will develop over the area, leading to primarily diurnal convection with the good chance for thunderstorms for both Monday and Tuesday. Temperatures will be seasonal or just above on both days, with highs in the lower 90s and lows in the mid 70s. However, temperatures near the coast may not make it out of the 80s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 3 PM Sunday...Bermuda High and Piedmont trough will be the main surface features through the period. The pattern aloft will consist of weak ridging at the start of the period which is then suppressed by passage of shortwaves late in the week. Lack of strong ridge aloft and abundance of deep moisture, precipitable water values remain near 2 inches through the period, will generate diurnal convection each day. Best precip chances occur later in the period as the weak 5h ridge breaks down. Precip chances will remain in the 30% to 50% range, highest over the weekend. Temperatures will be near to slightly above climo through the period but dewpoints flirting with mid 70s will result in afternoon heat index values close to heat advisory criteria. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... As of 18Z...Terminals are VFR and VFR is expected to continue through the TAF valid period except in showers and thunderstorms. With front stalled in the area winds fairly light and with lots of variability. As front tends to pull back northward a more southerly flow will become established. Storms to break out and affect SC terminals but any lowered flight category should be very short lived. Farther north storms to be isolated in coverage during the evening and possibly overnight before redeveloping along the front tomorrow morning...possibly near ILM and/or LBT. EXTENDED OUTLOOK...Localized MVFR in ISOLD/SCT thunderstorms each day between 17z-01Z, otherwise expect VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 3 PM Sunday...A weak cold front extending from east to west across our NC waters just south of Cape Fear will push back north later this afternoon and evening, allowing high pressure to regain control over the area. Winds will swing to the SW this evening at 10 to 15 kts except for our southern- most waters where winds will pick up to 15 to 20 kts after midnight. Seas will range around 3 ft through the period. There is a chance for thunderstorms over the waters overnight. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... As of 3 PM Sunday...High pressure over the western Atlantic will keep winds from the SW at 10 to 15 kts through the period, with seas of 2 or 3 ft. No advisories expected during the short term. However, there will be a chance for thunderstorms each day, particularly in the afternoon and evening. LONG TERM /WEDNESDAY THROUGH FRIDAY/... As of 3 PM Sunday...Combination of Bermuda High and Piedmont trough will continue southwest flow through the period. Speeds will be in the 10 to 15 kt range with highest values later in the period as the trough strengthens and the gradient becomes more defined. Seas 2 to 3 ft at the start of the period will build to 2 to 4 ft Thu and Fri. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...REK SHORT TERM...REK LONG TERM...III AVIATION...MBB
Hazardous weather outlook, Jul 10, 3:00 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 300 PM EDT SUN JUL 10 2016 NCZ087-096-SCZ017-024-111900- ROBESON-BLADEN-MARLBORO-DILLON- 300 PM EDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-111900- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 300 PM EDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-105>110-SCZ023-032-033-039-053>056-111900- COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-DARLINGTON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 300 PM EDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 4:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 414 PM EDT SUN JUL 10 2016 SCZ039-102100- WILLIAMSBURG SC- 414 PM EDT SUN JUL 10 2016 ...SPECIAL WEATHER STATEMENT FOR CENTRAL WILLIAMSBURG COUNTY UNTIL 500 PM EDT... AT 414 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SALTERS...OR 10 MILES SOUTH OF KINGSTREE...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SALTERS...GOURDIN...TRIO AND LANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3346 7989 3357 7994 3371 7967 3350 7955 TIME...MOT...LOC 2014Z 252DEG 14KT 3353 7983 III
Special weather statement, Jul 10, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT SUN JUL 10 2016
SCZ032-039-102100-
FLORENCE SC-WILLIAMSBURG SC-
421 PM EDT SUN JUL 10 2016
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN FLORENCE AND
NORTHWESTERN WILLIAMSBURG COUNTIES UNTIL 500 PM EDT...
AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF HEBRON...OR 11 MILES NORTHEAST OF MANNING...MOVING
EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...KINGSTREE...HEBRON...CADES...OLANTA...
CENTRAL CROSSROADS AND LAKE CITY COMMUNITY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3370 7999 3372 7997 3377 7999 3381 7994
3382 7991 3389 7987 3388 7994 3395 7997
3401 7984 3372 7965 3359 8005
TIME...MOT...LOC 2021Z 250DEG 12KT 3376 8003
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:53 PM EDT | Special Weather Statement | ILM | Columbus | 52 min |
| Jul 10, 7:21 PM EDT | Special Marine Warning | ILM | 39 min | |
| Jul 10, 7:28 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 32 min |
| Jul 10, 7:38 PM EDT | Special Weather Statement | ILM | Brunswick | 37 min |
| Jul 10, 7:59 PM EDT | Special Marine Warning | ILM | 61 min | |
| Jul 10, 4:14 PM EDT | Special Weather Statement | ILM | Williamsburg | 46 min |
| Jul 10, 4:16 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 59 min |
| Jul 10, 4:27 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 19 min |
| Jul 10, 4:56 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Williamsburg | 48 min |
| Jul 10, 5:13 PM EDT | Special Weather Statement | ILM | Williamsburg | 47 min |
| Jul 10, 5:17 PM EDT | Special Weather Statement | ILM | Georgetown | 43 min |
| Jul 10, 5:31 PM EDT | Special Weather Statement | ILM | Marion | 44 min |
| Jul 10, 5:56 PM EDT | Special Weather Statement | ILM | Georgetown | 49 min |
| Jul 10, 6:31 PM EDT | Special Weather Statement | ILM | Horry | 44 min |
| Jul 10, 6:42 PM EDT | Special Weather Statement | ILM | Horry | 33 min |
| Jul 10, 7:19 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 26 min |
| Jul 10, 7:33 PM EDT | Special Weather Statement | ILM | Georgetown | 57 min |
Nearby
Special Weather Statements in South Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.